Texas, 2007Flash Flooding in Texas, July 30, 2007
July 30, 2007 · NWS EWX · 2 events in 2 counties and zones
Thunderstorms associated with a persistent upper level low produced heavy rain and flash flooding in the morning of July 30.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms associated with a persistent upper level low produced heavy rain and flash flooding in the morning of July 30.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Jul 30, 5:28 AM CST, 2 hours 2 minutes earlier.
Area forecast discussion, Jul 30, 5:28 AM CST, 2 hours 2 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
628 AM CDT MON JUL 30 2007
.AVIATION...
CONDITIONS ARE CURRENTLY MVFR...BUT WILL MIX WITH IFR CIGS/VSBYS
THROUGH 14-15Z BEFORE GOING VFR ACROSS THE AREA. THUNDERSTORMS ARE
FORECAST AT THE KDRT TERMINAL BETWEEN 12-16Z...THEN AGAIN LATE IN
THE TAF PERIOD. MVFR CIGS WILL RETURN TO TERMINALS BETWEEN 06-09Z
TUESDAY MORNING.
&&
.PREV DISCUSSION... /ISSUED 411 AM CDT MON JUL 30 2007/
DISCUSSION...
WILL LET THE FFA EXPIRE AT 7 AM AS THE POTENTIAL FOR EARLY MORNING
HEAVY RAINS CONTINUES, BUT HAS BEEN FOCUSED MAINLY WEST OF THE RIO
GRANDE. GFS AND NAM SHOW GOOD AGREEMENT ON WARMING MID-LEVEL TEMPS
COINCIDING WITH DECREASING MID-LEVEL MOISTURE ACROSS THE WESTERN
COUNTIES. MOISTURE LEVELS WILL STILL REMAIN HIGH AND THE THREAT
FOR ISOLATED HEAVY RAINS WILL CONTINUE TODAY, BUT FLASH FLOODING
WOULD BE MORE DEPENDENT ON TRAINING DUE TO INCREASED CELL SPEEDS
IN A DEEPER SOUTHERLY FLOW. THUS WILL KEEP IN SOME GOOD RAIN
CHANCES HILL COUNTRY AND WESTERN COUNTIES WITH A MENTION OF
LOCALLY HEAVY RAINFALL. MOST MODEL DATA SHOWS A RETURN TO MORE
SEASONAL CONDITIONS TUESDAY INTO THURSDAY WITH TYPICAL 20-30 POPS
EACH DAY, INCREASING TO MOSTLY 30 POPS LATE THURSDAY INTO FRIDAY
WHEN MODELS SHOW ANOTHER MID-LEVEL IMPULSE DROPPING SW FROM NE TX.
THIS IMPULSE LOOKS LESS SIGNIFICANT THAN THE PREVIOUS SHORTWAVES
THAT PRODUCED THE REPETITIVE FLOOD EVENTS IN JULY. MODELS ARE
TRENDING TOWARD THE BUILDING AN UPPER RIDGE OVER THE GULF STATES
OVER THE WEEKEND WHICH SHOULD FURTHER INCREASE STABILITY. HOWEVER,
THIS PATTERN COULD BE MORE FAVORABLE FOR TROPICAL DEVELOPMENT
HEADING INTO NEXT WEEK.
&&
.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY 92 74 93 75 93 / 40 20 20 20 20
AUSTIN BERGSTROM INTL AIRPORT 91 72 93 72 93 / 40 20 20 20 20
DEL RIO INTL AIRPORT 86 74 89 75 92 / 60 40 30 30 20
SAN ANTONIO INTL AIRPORT 91 75 92 75 92 / 40 20 10 10 20
&&
.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
18/11/CB/DC
Hazardous weather outlook, Jul 30, 7:28 AM CST, 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
828 AM CDT MON JUL 30 2007
TXZ171>173-183>194-202>209-217>225-228-311100-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
828 AM CDT MON JUL 30 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.
.DAY ONE...TODAY AND TONIGHT...
SHOWERS AND THUNDERSTORMS ARE LIKELY TODAY ACROSS THE RIO GRANDE
VALLEY AND EDWARDS PLATEAU. LOCALLY HEAVY RAINFALL IS
POSSIBLE...LEADING TO FLASH FLOODING.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Jul 30, 6:11 AM CST, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
711 AM CDT MON JUL 30 2007
TXZ183>185-202-203-217-218-228-301315-
VAL VERDE-EDWARDS-REAL-KINNEY-UVALDE-MAVERICK-ZAVALA-DIMMIT-
INCLUDING THE CITIES OF...DEL RIO...ROCKSPRINGS...LEAKEY...
BRACKETTVILLE...UVALDE...EAGLE PASS...CRYSTAL CITY...
CARRIZO SPRINGS
711 AM CDT MON JUL 30 2007
...FLASH FLOOD WATCH ALLOWED TO EXPIRE OVER WESTERN PORTIONS OF
SOUTH CENTRAL TEXAS...
...ISOLATED HEAVY RAINFALL AMOUNTS OF 1 TO 2 INCHES REMAIN
POSSIBLE LATE THIS MORNING...
AN UPPER LEVEL DISTURBANCE WILL SHIFT WEST INTO FAR WEST TEXAS AND
NORTHERN MEXICO TODAY. A BRIEF ROUND OF LOCALLY HEAVY RAINS OF 1
TO 2 INCHES WILL BE POSSIBLE THROUGH 11 AM OVER THE WESTERN HILL
COUNTRY AND SOUTHERN EDWARDS PLATEAU. THESE MORNING RAINS COULD
RESULT IN A MINOR FLOODING THREAT ACROSS AREAS GENERALLY WEST OF A
LEAKEY TO EAGLE PASS LINE.
THE CHANCE OF RAIN IS EXPECTED TO DECREASE LATER TODAY...BUT
ISOLATED MAINLY DAYTIME RAIN EVENTS COULD RESULT IN LOCALIZED
FLOODING FOR MUCH OF THIS WEEK. NEARLY SATURATED SOILS COULD MEAN
THAT ANY SIGNIFICANT DEVELOPING RAINS COULD WARRANT A NEW FLASH
FLOOD WATCH. A SHIFT TOWARD A DRIER WEATHER PATTERN IS EXPECTED
THIS WEEKEND.
ADDITIONAL STATEMENTS WILL BE ISSUED AS CONDITIONS WARRANT.
Local storm report, Jul 30, 6:16 AM CST, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
716 AM CDT MON JUL 30 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 AM HEAVY RAIN REAGAN WELLS 29.55N 99.80W
07/30/2007 M1.00 INCH UVALDE TX TRAINED SPOTTER
1.00 INCHES IN THE PAST 20 MINUTES.
&&
DCFlash Flood, Kinney
- When
- July 30, 7:30 AM CST to 9:00 AM CST
- Where
- Kinney County, 10 mi W of Brackettville to 10 mi E of Brackettville
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 29.320, -100.586
Thunderstorms formed in the morning around the Brackettville area and spread northwestward through the morning producing from 3 to 4 inches of rain in central and western Kinney County. The highest totals were 6 inches near Brackettville. Flash flooding closed FM3199, FM2804, and FM1572.
Flash Flood, Val Verde
- When
- July 30, 8:30 AM CST to 10:00 AM CST
- Where
- Val Verde County, Comstock to Del Rio
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 29.680, -101.170
The thunderstorms from Kinney County spread northwestward into Val Verde County by mid morning and covered an area from Del Rio to Comstock. A general 2 to 3 inch rain along this part of the Rio Grande River, with flash flooding closing SH163, FM2523 and several roads in the city of Del Rio through late morning.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Damaging Winds in South Carolina, July 30, 20071 death · 1 injured · $13,000 · 50 kt wind · 13 events
- Lightning Strike in Florida, July 30, 20071 death · 1 event
- Flash Flooding and Hail in Texas, July 30 to 31, 2007$547,000 · 0.75 in hail · 6 events
- Flash Flood and Damaging Wind in Arizona, July 30, 2007$250,000 · 65 kt wind · 2 events
- Lightning Strike in Florida, July 30, 2007$170,000 · 1 event
- Flash Flooding in Kansas, July 30, 2007$155,000 · 2 events
- Lightning Strike in Florida, July 30, 2007$150,000 · 1 event
- Flash Flood and Lightning Strikes in Georgia, July 30, 20072 injured · $8,000 · 3 events
- Flash Flooding in Oklahoma, July 30, 2007$15,000 · 3 events
- Lightning Strike in Alabama, July 30, 2007$15,000 · 1 event
- Heavy Rain in Kansas, July 30, 20078 events
- Flash Flooding in North Carolina, July 30, 20074 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 49632, 49634.